Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause of chest pain, abdominal pain and shoulder pain?

Answered by
Dr.
Dr. Ganesh Sanap

Radiologist

Practicing since :2007

Answered : 561 Questions

default
Posted on Sat, 12 Jan 2013 in Abdominal Pain
Question: My son had a spontaneous onset of left side lower chest/upper abd pain along with left shoulder pain that was made worse when taking a XXXXXXX breath. This occurred after a long plane ride.This was three days ago. He went to the ER. The Dr said he did a blood test for embolism and it was negative. He punched his kidneys and did passive ROM of his shoulder without eliciting pain. They did a UA that we did not get the results of. They did a chest x-ray that was negative. My son is a 30 y/o 175lb male that has never been a complainer. He was given motrin 600mg with instructions to take p.o. every 6hrs. He was also given miralax with instructions. He has since had an adequate BM and the pain has returned albeit with less intensity. He is about to return to his Army base from WA to GA and I am concerned. Do you have any suggestions? This pain is still acute when XXXXXXX breathing.
doctor
Answered by Dr. Ganesh Sanap 3 hours later
Hi,
Thanks for writing in.
There are few diseases causing upper abdominal pain radiating to shoulder. Pulmonary thromboembolism, dissection of aorta and pancreatitis. Even renal stone are associated with colicky pain which may be increased on inspiration.
Your Physician has ruled out first two possibilities. I would like to suggest please get abdominal sonography and serum lipase investigation done to rule other two possibilities. .
Since we have already ruled out the XXXXXXX possibilities, I would like to reassure you that everything is fine .
Let me know if you have any more questions.
Regards.

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Lab Tests

Recent questions on  Pulmonary embolism

doctor1 MD

I am 67 years old. I take Amitriptaline 75 mg, Lithium carbonate SR 400 mg. Aricep 5 mg twice a day, Adamanta 10 mg once and cognix plus one daily. I have a frequent urination problem including incontinence inspite of taking Tambura 1 capsule everyday. Feel extremely thirsty, exhausted and drink about 4 t0 5 litres water every day. Recently I had been to the US and had an attack of pulmonary embolism for which I was taking Warfin sodium, 5 mg in 2 days of the week and 2.5 mg on the balance days. Now the prothrombin time is 16.3 seconds and control time14.0 secs. The INR No is 1.20 and my cardiologist has asked me to stop warfin since I have been taking same for last 6 months. For my urination problem my Urologist has advised Tab Profame XR 60 mg capsule every night in addition to tambura one capsule. Please advise whether I can try out this.

doctor1 MD

I am a 48 year old female and I had an extensive bilateral Pulmonary Embolism March 27, 2011. During the investigations, they discovered that I have a nodule in my upper right lung, a cyst on my spleen and an enlarged liver and spleen. I have been suffering from symptoms of extreme muscle/tendon pain, particularly in the morning when I get out of bed (can barely walk), fatigue and pale, beige coloured stool (for the past month). I have pain in my right arm, left hand (middle finger), ribs (back and sides), entire back, neck, hips, legs and achilles tendons/heels. I am scheduled for another CT scan with contrast in about 2 weeks and a mammogram and am on Warfarin 6 mg/day. They cannot seem to keep me at a therapeutic level on the Warfarin. I am at 6 mg (increased lately) and was up to 2.1, then dropped to 1.8 (my diet has been steady). Could you please give me some idea as to what is going on as I feel very frustrated with my symptoms and the lack of answers. Thanks so much.

doctor1 MD

Female 47, 5'5, 172lbs. - Med history is.. high blood pressure, hypothyroid, copd, pulmonary hypertension, take warfarin because 11 months ago had 3 pulmonary embolism's. My question is.. I woke up in the middle of the night with severe cramping & had constipation. As I sat on bowl. I started to sweat, dizziness, very pale and severe cramping like I had to have a bowel movement. Went very little. Still don't feel good today. I am still constipated. I went very little today & it was runny but noticed fresh blood that was not in stool. Anyway, still cramping & now I have tried having a bowel movement and just fresh blood is coming out. Not alot but some of it is clots. So no stool just bright red blood. Should I go to ER? Is it dangerous me being on warfarin?

doctor1 MD

A friend of mine took divaa and died of a massive pulmonary embolism about three weeks later. Shortly prior to his death he was admitted to a psychiatric hospital suffering from a psychotic episode. Could there be any connection between his mental state, his death and the medication?

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

This is for de Sharka so I have had my allergies tested waiting for my appt with a gastrologist but I am trying to see if I should ask for a refer to a cardiologist again I have had on and off a muscle like spasm in my upper sturnum bbetwern the...

doctor1 MD

can u plz help me interpret these blood test results...